Hail, Smith
- When
- June 9, 3:34 PM CST
- Where
- Smith County, 4.5 mi NNW of Arp
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.290, -95.100
Nickel size hail was reported just north of Hwy. 64 east of the Lake Tyler bridge.
A weak upper level disturbance provided the necessary lift for the development of strong to severe thunderstorms across the region on June 8th. Isolated thunderstorms developed during the morning but more substantial thunderstorms developed with daytime heating across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A weak upper level disturbance provided the necessary lift for the development of strong to severe thunderstorms across the region on June 8th. Isolated thunderstorms developed during the morning but more substantial thunderstorms developed with daytime heating across the region. The storms produced strong and damaging wind gusts along with some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 3:03 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 403 PM CDT TUE JUN 9 2015 .DISCUSSION... WV IMAGERY THIS AFTERNOON SHOWS THE REGION UNDER WEAK NW FLOW ALOFT...AS IT REMAINS SANDWICHED BETWEEN THE UPPER RIDGE OVER W TX AND AN UPPER TROF OVER THE NE U.S. A WEAK FRONT ASSOCIATED WITH THE NE TROF IS NOTED FROM NEAR TYLER TO EL DORADO...WHICH IS SERVING AS A FOCUS FOR SOME DIURNAL CONVECTION. THE FRONT IS FCST TO REMAIN QUASI-STATIONARY AND WASH OUT THROUGH MID-WEEK...AS THE RIDGE SHIFTS EWD AND THE UPPER FLOW BECOMES INCREASINGLY WEAKER. AN APPROACHING UPPER TROF WILL FORCE THE RIDGE FURTHER E BY THE END OF THE WORK WEEK...WHICH WILL HELP TO COOL OUR TEMPERATURES DOWN A BIT...AND INCREASE RAIN CHANCES. TROPICAL FEED AROUND THE SWRN PERIPHERY OF THE RIDGE WILL COMBINE WITH THE APPROACHING TROF/FRONT AND BRING INCREASING CHANCES FOR CONVECTION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 92 73 91 / 20 30 10 30 MLU 72 91 72 91 / 20 30 10 40 DEQ 68 93 71 91 / 10 10 10 20 TXK 72 93 73 92 / 10 10 10 20 ELD 71 92 71 92 / 10 20 10 30 TYR 73 92 73 92 / 20 10 10 10 GGG 73 92 73 92 / 20 20 10 20 LFK 73 93 73 91 / 20 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1221 PM CDT TUE JUN 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1221 PM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR. GUSTY WINDS WILL BE THE PRIMARY THREAT. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EVERY DAY THROUGH THURSDAY MAINLY SOUTHEAST OF A LINE FROM JACKSONVILLE TEXAS TO PRESCOTT ARKANSAS. RAIN CHANCES WILL INCREASE AREAWIDE FRIDAY...THROUGH NEXT WEEKEND AND INTO EARLY NEXT WEEK AS AN UPPER TROUGH MOVES ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT TUE JUN 9 2015
TXZ136-092115-
SMITH TX-
333 PM CDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SMITH COUNTY UNTIL
415 PM CDT...
AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF CHANDLER...OR 9 MILES NORTHWEST OF TYLER...MOVING
SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TYLER AND LINDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3251 9540 3234 9532 3228 9545 3230 9545
3231 9546 3237 9545 3237 9547 3239 9550
3242 9551 3243 9554 3245 9555 3247 9559
TIME...MOT...LOC 2032Z 050DEG 9KT 3241 9544
05SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 404 PM CDT TUE JUN 9 2015 TXZ136-149-092130- CHEROKEE TX-SMITH TX- 404 PM CDT TUE JUN 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WHITEHOUSE...MOVING SOUTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYLER...JACKSONVILLE...WHITEHOUSE...BULLARD...TROUP...MOUNT SELMAN... MIXON...NOONDAY AND NEW CHAPEL HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3231 9540 3234 9513 3201 9505 3197 9536 TIME...MOT...LOC 2103Z 350DEG 12KT 3223 9526 05
The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported just north of Hwy. 64 east of the Lake Tyler bridge.
Trees were downed across FM 848 southwest of Chapel Hill, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570453, 570456.